Header menu link for other important links
h-p Spectral element methods for three dimensional elliptic problems on non-smooth domains, part-I: Regularity estimates and stability theorem
Dutt P., Husain A., Vasudeva Murthy A.S.,
Published in Indian Academy of Sciences
Volume: 125
Issue: 2
Pages: 239 - 270
This is the first of a series of papers devoted to the study of h-p spectral element methods for solving three dimensional elliptic boundary value problems on non-smooth domains using parallel computers. In three dimensions there are three different types of singularities namely; the vertex, the edge and the vertex-edge singularities. In addition, the solution is anisotropic in the neighbourhoods of the edges and vertex-edges. To overcome the singularities which arise in the neighbourhoods of vertices, vertex-edges and edges, we use local systems of coordinates. These local coordinates are modified versions of spherical and cylindrical coordinate systems in their respective neighbourhoods. Away from these neighbourhoods standard Cartesian coordinates are used. In each of these neighbourhoods we use a geometrical mesh which becomes finer near the corners and edges. The geometrical mesh becomes a quasi-uniform mesh in the new system of coordinates. We then derive differentiability estimates in these new set of variables and state our main stability estimate theorem using a non-conforming h-p spectral element method whose proof is given in a separate paper. © Indian Academy of Sciences.
About the journal
JournalProceedings of the Indian Academy of Sciences: Mathematical Sciences
PublisherIndian Academy of Sciences
Open AccessNo